Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 3, 2023, 1:05 PM PST for Clark County, Nye County, Nevada; San Bernardino County, California. It took effect at Feb 5, 2023, 1:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2023, 1:05 PM PST (21:05 UTC)
- In effect from
- Feb 5, 2023, 1:00 AM PST
- Expired
- Feb 6, 2023, 7:00 AM PST
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201 WWUS75 KVEF 032105 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 105 PM PST Fri Feb 3 2023 CAZ523-524-NVZ019-041200- /O.NEW.KVEF.WI.Y.0010.230205T1800Z-230206T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Spring Mountains- Red Rock Canyon- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, The Town Of Mt Charleston, and Red Rock Canyon 105 PM PST Fri Feb 3 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In California, Western Mojave Desert and Eastern Mojave Desert. In Nevada, Spring Mountains-Red Rock Canyon. * WHEN...From 10 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
6 follow-up statements
896 WWUS75 KVEF 041030 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 230 AM PST Sat Feb 4 2023 NVZ017-020-022-042300- /O.EXB.KVEF.WI.Y.0010.230205T0900Z-230206T0600Z/ Western Clark and Southern Nye County-Las Vegas Valley- Southern Clark County- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 230 AM PST Sat Feb 4 2023 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Clark and Southern Nye County, Las Vegas Valley and Southern Clark County. * WHEN...From 1 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...In the Las Vegas Valley, the strongest of these winds are expected to occur west of Rainbow Boulevard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-524-NVZ019-042300- /O.EXT.KVEF.WI.Y.0010.230205T0900Z-230206T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Spring Mountains- Red Rock Canyon- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, The Town Of Mt Charleston, and Red Rock Canyon 230 AM PST Sat Feb 4 2023 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In California, Western Mojave Desert and Eastern Mojave Desert. In Nevada, Spring Mountains-Red Rock Canyon. * WHEN...From 1 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
491 WWUS75 KVEF 042014 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1214 PM PST Sat Feb 4 2023 CAZ523-524-NVZ017-019-020-022-050900- /O.CON.KVEF.WI.Y.0010.230205T0900Z-230206T0600Z/ Western Mojave Desert-Eastern Mojave Desert- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 1214 PM PST Sat Feb 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In California, Western Mojave Desert and Eastern Mojave Desert. In Nevada, the Spring Mountains, Red Rock Canyon, southern Nye County, Las Vegas Valley, southern Clark County, and western Clark County. * WHEN...From 1 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
408 WWUS75 KVEF 050836 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1236 AM PST Sun Feb 5 2023 CAZ525-060300- /O.EXB.KVEF.WI.Y.0010.230206T0300Z-230206T1500Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 1236 AM PST Sun Feb 5 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 7 AM PST MONDAY... * WHAT...West-northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Morongo Basin. * WHEN...From 7 PM Sunday to 7 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-524-NVZ017-019-020-022-060300- /O.CON.KVEF.WI.Y.0010.230205T0900Z-230206T0600Z/ Western Mojave Desert-Eastern Mojave Desert- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 1236 AM PST Sun Feb 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In California, Western Mojave Desert and Eastern Mojave Desert. In Nevada, the Spring Mountains, Red Rock Canyon, southern Nye County, Las Vegas Valley, southern Clark County, and western Clark County. * WHEN...From 1 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
112 WWUS75 KVEF 060300 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 700 PM PST Sun Feb 5 2023 CAZ523-524-NVZ017-019-020-022-060600- /O.CON.KVEF.WI.Y.0010.000000T0000Z-230206T0600Z/ Western Mojave Desert-Eastern Mojave Desert- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 700 PM PST Sun Feb 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In California, Western Mojave Desert and Eastern Mojave Desert. In Nevada, the Spring Mountains, Red Rock Canyon, southern Nye County, Las Vegas Valley, southern Clark County, and western Clark County. * WHEN...From 1 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ525-061500- /O.CON.KVEF.WI.Y.0010.000000T0000Z-230206T1500Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 700 PM PST Sun Feb 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY... * WHAT...West-northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Morongo Basin. * WHEN...From 7 PM Sunday to 7 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
278 WWUS75 KVEF 060546 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 946 PM PST Sun Feb 5 2023 CAZ523-524-NVZ017-019-020-022-060700- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-230206T0600Z/ Western Mojave Desert-Eastern Mojave Desert- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 946 PM PST Sun Feb 5 2023 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Locally strong winds will continue across the region this evening however, widespread advisory level winds are no longer expected. $$ CAZ525-061500- /O.CON.KVEF.WI.Y.0010.000000T0000Z-230206T1500Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 946 PM PST Sun Feb 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY... * WHAT...West-northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Morongo Basin. * WHEN...Until 7 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
980 WWUS75 KVEF 061433 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 633 AM PST Mon Feb 6 2023 CAZ525-061545- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-230206T1500Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 633 AM PST Mon Feb 6 2023 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... Locally breezy northwesterly winds will continue across the Morongo Basin region today, but widespread advisory level winds are no longer expected. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 3, 9:04 AM PST, 4 hours 1 minute earlier.
Area forecast discussion, Feb 3, 9:04 AM PST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 904 AM PST Fri Feb 3 2023 .SYNOPSIS...High pressure over the area will provide dry conditions along with warming temperatures into the weekend. A fast moving low pressure system will drop in from the northwest Sunday into Monday with gusty winds and cooler unsettled weather. && .UPDATE...Tranquil weather is expected across the region today with light winds, seasonal temperatures, and partly to mostly cloudy skies. In Las Vegas, we should break out from the denser cloud deck currently over southern Nevada by mid afternoon but only briefly before a second deck rolls through late this afternoon through about mid evening. Then skies clear out completely for the overnight period. The forecast looks in good shape so no updates this morning. && .PREV DISCUSSION...1224 AM PST Fri Feb 3 2023... .SHORT TERM...through Saturday. Upper ridging will weaken over the next couple of days, but overall we will continue to quiet weather into the weekend. Considerable high clouds will spread over the area today which will temper high temperatures just a bit with readings still remaining slightly below normal. We should see fewer clouds on Saturday which will lead to more sun and temperatures finally climbing to above normal readings over most areas. Winds will not be a factor through Saturday with most areas remaining at or below 10 mph. .LONG TERM...Sunday through Early Next Week. The main focus of the long term continues to be the prospect of a shortwave passage from the Pacific, that will translate southeastward across the SW CONUS. Latest QPF trends are a bit higher, but overall trajectory keeps the spatial extent of QPF limited still to the Sierra and minor amounts of the Owens Valley. That being said, the higher QPF amounts in the Sierra does increase the possibility that winter headlines will be needed for the eastern Sierra zone. Outside of that area however, QPF amounts remain very minor for locations such as Owens Valley, Esmeralda, Nye, and Lincoln counties, so no expectations for any need for hazards at this time for those locations or anything south. The more notable effect of this shortwave looks to be wind related, with both a potentially strong ridgetop wind event in Sierra and other high terrain areas, but also for the desert valleys pre and post-frontally. Winds were quite strong in the NBM population for the Sierra crests and well above the EC/GEFS means so tempered these, but elsewhere, NBM seemed to agree well with the median outcomes across the Grand Ensemble. As such, would expect the need for at least wind advisories for locations such as the Sierra, but when this event moves into the hi-res domain, could incorporate more of southern Nevada, Mohave and San Bernardino. && .AVIATION...For Harry Reid...No operationally significant clouds, winds, or weather expected through Saturday. Look for south southwest winds each night, light east to northeast winds each day, and high clouds passing overhead, thickest today. On Sunday, southwest winds will increase, with gusts up to 30 knots by late in the day, and clouds will thicken and lower, with ceilings possibly as low as 8000 feet. For the rest of southern Nevada, northwest Arizona and southeast California...Northerly winds gusting 10 to 20 knots will persist in the Colorado River Valley through Saturday, and southwest winds gusting 30 to 40 knots can be expected over the Sierra crest, with lighter winds elsewhere. No operationally significant clouds or weather expected through Saturday. Chances for snow showers and lower ceilings with terrain obscuration will spread into Esmeralda and western Inyo counties Saturday night and into Nye, Lincoln, northern Clark, and northern Mohave counties Sunday and Sunday night. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Salmen SHORT TERM...Gorelow LONG TERM...TB3 AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 1:01 PM PST | Winter Weather Advisory | VEF | Inyo | 57 hr |
Nearby
Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.